Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 57, NWS Wilmington, NC

May 27, 2011Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 27, 2011, 1:54 PM EDT for Robeson County, North Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2011, 1:54 PM EDT (17:54 UTC)
Expired
May 27, 2011, 2:45 PM EDT
In force
51 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Robeson County, NC

The radar

The Wilmington radar (KLTX), 114 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 2:25 PM EDTHAIL 1.75Rowland, NCREPORTED BY OFFICER RELAYED BY 911 CENTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

858 
WUUS52 KILM 271754
SVRILM
NCC155-271845-
/O.NEW.KILM.SV.W.0057.110527T1754Z-110527T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
154 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 245 PM EDT

* AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS   OF 60 MPH AND HAIL OF 1 INCH IN DIAMETER.  THIS STORM WAS 
LOCATED NEAR RAEMON...OR 13 MILES   SOUTHEAST OF LAURINBURG...AND 
MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   ALMA...
   BUIE...
   WAKULLA...
   RED SPRINGS...
   SHANNON...
   REX...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3492 7897 3489 7893 3449 7926 3461 7944
      3471 7940 3477 7934 3481 7936 3484 7934
      3484 7919 3496 7903
TIME...MOT...LOC 1754Z 203DEG 18KT 3466 7929

$$

JDW
3 follow-up statements
570 
WWUS52 KILM 271809
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
209 PM EDT FRI MAY 27 2011

NCC155-271845-
/O.CON.KILM.SV.W.0057.000000T0000Z-110527T1845Z/
ROBESON NC-
209 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHWESTERN ROBESON COUNTY...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ALMA...OR 8 MILES SOUTHWEST OF RED SPRINGS...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUIE...
WAKULLA...RENNERT...SHANNON...REX...PARKTON AND LUMBER BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

OTHER DANGEROUS STORMS MAY DEVELOP AND MOVE INTO THE WARNED AREA AS 
WELL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3492 7897 3489 7893 3449 7926 3461 7944
      3471 7940 3477 7934 3481 7936 3484 7934
      3484 7919 3496 7903
TIME...MOT...LOC 1809Z 203DEG 18KT 3473 7925

$$

JDW
354 
WWUS52 KILM 271826
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
226 PM EDT FRI MAY 27 2011

NCC155-271845-
/O.CON.KILM.SV.W.0057.000000T0000Z-110527T1845Z/
ROBESON NC-
226 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHWESTERN ROBESON COUNTY...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RED SPRINGS...OR 2 MILES SOUTHWEST OF RED SPRINGS...
MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RENNERT...
SHANNON...REX...PARKTON AND LUMBER BRIDGE.

OTHER DANGEROUS STORMS MAY DEVELOP AND MOVE INTO THE WARNED AREA AS 
WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3492 7897 3489 7893 3449 7926 3461 7944
      3471 7940 3477 7934 3481 7936 3484 7934
      3484 7919 3496 7903
TIME...MOT...LOC 1826Z 203DEG 18KT 3481 7921

$$

JDW
704 
WWUS52 KILM 271842
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
242 PM EDT FRI MAY 27 2011

NCC155-271851-
/O.EXP.KILM.SV.W.0057.000000T0000Z-110527T1845Z/
ROBESON NC-
242 PM EDT FRI MAY 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROBESON COUNTY
WILL EXPIRE AT 245 PM EDT...

AT 240 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED 
TO EXPIRE. ALTHOUGH THIS STORM HAS MOVED AWAY...MORE DANGEROUS 
STORMS MAY STILL DEVELOP AND MOVE INTO THE AREA SO REMAIN ALERT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3492 7897 3489 7893 3449 7926 3461 7944
      3471 7940 3477 7934 3481 7936 3484 7934
      3484 7919 3496 7903
TIME...MOT...LOC 1841Z 203DEG 18KT 3488 7917

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:40 PM EDT, 14 minutes earlier.

Area forecast discussion, May 27, 1:40 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
140 PM EDT FRI MAY 27 2011

.SYNOPSIS...
SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED WELL INLAND THIS
AFTERNOON AND THIS EVENING...AS LOW PRESSURE ALOFT PASSES WEST AND
NORTH OF THE AREA. LATE TONIGHT INTO EARLY SATURDAY A FEW OCEAN
SHOWERS MAY MOVE ONSHORE ALONG THE COASTAL ZONES. A RETURN TO ABOVE
NORMAL TEMPERATURES AND DRY CONDITIONS IS EXPECTED MUCH OF NEXT
WEEK...AS A WARM UPPER RIDGE BUILDS OVER THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM FRIDAY...VAPOR IMAGERY REVEALING AN INTRIGUING
FEATURE OF ELLIPTICAL DARKENING IN SC MOVING NORTH. THE SHARP
UPPER TROUGH MOVING INTO GEORGIA APPEARS TO BE YANKING THIS
FEATURE INLAND AND THIS MAY BE A FOCUS FOR CONVECTION LATER
TODAY...DUE TO THE DENSITY GRADIENT ALONG THE EDGES OF THIS
IMPULSE. ENHANCED VORTICITY JUST AHEAD OF THE UPPER TROUGH WAS
TRIGGERING TSTMS OVER WESTERN SC. THIS DISTURBANCE WILL ALLOW A
BATCH OF SHRA/TSTMS TO SCRAPE THE FAR WESTERN FORECAST AREA BY
MIDDAY. 4KM NSSL WRF DEPICTS A SIMILAR SCENARIO WHILE ALSO
PRODUCING WEAK DEVELOPMENT/SHOWERS OVER OUR CENTRAL ZONES.

ALONG THE COAST IN CLOSER PROXIMITY TO THE WESTERN PERIPHERY OF A
DRY AND WARM AIR MASS ALOFT...THE ATMOSPHERE REMAINS MORE CAPPED.
THUS THE PRIMARY FOCUS WILL REMAIN INLAND MUCH OF THE DAY. THE SEA
BREEZE FRONT WILL MARCH WELL INLAND THIS AFTERNOON AND SHOULD
SPREAD A RESULTANT SSE-SE SFC WIND ACROSS MOST OF THE WARNING AREA
THIS AFTERNOON. THIS MAY HELP INTENSIFY STORMS A BIT OVER THE WRN
HALF OF THE FORECAST AREA FROM LATE AFTERNOON TO EARLY EVENING.

CONVECTION IS EXPECTED TO WEAKEN BY MID/LATE EVENING WITH HEAT
LOSS AND A WEAKENING UPPER TROUGH. THE FOCUS THEN SHIFTS OUT OVER
THE WATERS...WHERE INFRARED IMAGERY THIS MORNING REVEALS ENHANCED
INSTABILITY AND LOW-LEVEL CONVERGENCE ABOUT 250 MILES EAST OF
CENTRAL FLORIDA...CIRCULATING AROUND BROAD HIGH PRESSURE WELL
OFFSHORE. SHORT-RANGE HI-RES MODELS SHOW COASTAL SHOWERS MOVING
INTO THE CAPE FEAR REGION AROUND 400 AM SATURDAY MORNING.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 2:50 AM FRIDAY...RESIDUAL MID LEVEL ENERGY WILL BE THE IMPETUS
FOR SOME CONVECTION SATURDAY THE QUESTION IS HOW MUCH? THERE IS A
DISCONNECT BETWEEN THE MET AND MAV POPS AS IS COMMON WITH ANY
CONVECTION THIS TIME OF YEAR WITH THE MET MORE BULLISH. THE SREF
MODEL GRAPHICS ARE MORE AGGRESSIVE AS WELL. BASED ON THIS AND
SOUNDINGS CONDUCIVE FOR CONVECTION I HAVE INCREASED THE POPS
SLIGHTLY  WHILE REMAINING WELL BELOW THE MET NUMBERS. ALSO ADDED A
MENTION FOR SUNDAY ACROSS NORTH CAROLINA COASTAL AREAS VIA
SEABREEZE. SHEAR REMAINS LOW AND NORMALIZED CAPES ARE LOW SO THE
THREAT OF SEVERE WEATHER IS MINIMAL. FAVORED THE SLIGHTLY COOLER MET
NUMBERS THROUGHOUT THE PERIOD.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 2:50 AM FRIDAY...EXTENDED FORECAST AT LEAST GETS A LITTLE MORE
INTERESTING AT THE END OF THE PERIOD AS THE MASSIVE MID LEVEL RIDGE
RETROGRADES WITH OUR AREA IN A MORE FAVORABLE NORTHWEST FLOW
PATTERN. HAVE ADDED POPS FOR THURSDAY TO ADDRESS THIS POSSIBILITY.
WAY TOO FAR OUT IN TIME TO PINPOINT ANY MCS AND THE LATEST GFS SHOWS
MORE IN THE WAY OF A FRONT ACROSS THE AREA. TEMPERATURE TRENDS
REMAIN INTACT WITH WELL ABOVE NORMAL VALUES FOR THE MOST PART
TRENDING DOWN LATE WITH THE INCREASE IN MOISTURE.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...THERE WILL REMAIN A MODERATE TO HIGH THREAT OF
THUNDERSTORM OCCURRENCE AT THE KFLO TERMINAL THROUGH 19-20Z
FROM 19-23Z AT KLBT. AFTERWARDS THUNDERSTORMS SHOULD BECOME MORE
ISOLATED AS THE ATMOSPHERE STABILIZES. INTERMITTENT MVFR CONDITIONS
ARE LIKELY...WITH LOW CONFIDENCE OF BRIEF PERIODS OF IFR
VISIBILITY IN THE HEAVIER CONVECTION. SOME OUTFLOW BOUNDARIES
MOVING EAST FROM THIS ACTIVITY TOWARDS THE COASTAL TERMINALS COULD
PRODUCE ISOLATED SHOWER ACTIVITY AT THE KMYR/KCRE TERMINALS BY
LATE THIS AFTERNOON OR EARLY THIS EVENING...BUT THE MORE STABLE
MARINE AIR MASS SHOULD KEEP THE CHANCE OF ANY THUNDERSTORM ACTIVITY
LOW. THE KILM TERMINAL WILL LIKELY BE SPARED OF ANY CONVECTION
UNTIL 09-10Z.

WITH MOIST SOILS THERE IS A MODERATE TO HIGH CHANCE OF MVFR/IFR
VISIBILITIES IN BR AT KFLO/KLBT TERMINALS AS SKIES BECOME SCATTERED
LATE EVENING TO AROUND MIDNIGHT. AT THE COASTAL TERMINALS...A GOOD
SOUTHERLY FLOW OFF THE ATLANTIC COULD PRODUCE TEMPO MVFR CEILINGS
THIS EVENING.

OUTSIDE OF THUNDERSTORM ACTIVITY MAINLY SOUTHEAST TO SOUTH WINDS
EXPECTED THROUGH THE PERIOD...LIGHTEST DURING THE OVERNIGHT HOURS.
ISOLATED CONVECTION ALONG THE COAST AROUND SUNRISE WILL END BY EARLY
MORNING WITH VFR CONDITIONS EXPECTED AT ALL TERMINALS THROUGH THE
REMAINDER OF THE TAF VALID PERIOD..

EXTENDED OUTLOOK...LOW CONFIDENCE MVFR/IFR FOG/STRATUS EACH MORNING.
ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE WEEKEND.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM FRIDAY...SPECTRAL PLOTS REVEAL PERSISTENT SOUTHERLY
WIND-SEAS WITH 5 SECOND INTERVALS RUNNING 3-4 FEET IN UNPROTECTED
WATERS RIGHT UP TO DAYBREAK. WEAK SE SWELL WAVES OF 1 FOOT OR LESS
WILL BUILD LITTLE...KEEPING DOMINANT WAVE PERIODS AT 5 SECONDS.
THIS WILL TRANSLATE TO MODERATELY STEEP WAVES...BUT AT SUB-
ADVISORY LEVELS. SOUTHERLY WINDS THIS MORNING WILL GAIN MORE OF A
SE COMPONENT...LIKELY INCREASING 3-7 KNOTS AS THE RESULTANT SEA-
BREEZE WINDS IN IMPARTED INTO THE SYNOPTIC FLOW. NO TSTMS EXPECTED
ON THE WATERS TODAY...BUT BY TONIGHT...AND ESPECIALLY LATE INTO
THE PRE DAWN HOURS...A BATCH OF OCEAN SHOWERS WITH EMBEDDED TSTMS
MAY APPROACH THE 0-20NM WATERS.

SHORT TERM /SATURDAY THROUGH SUNDAY
NIGHT/... AS OF 2:50 AM FRIDAY...MORE OF THE SAME AS SOUTHERLY
FLOW WILL BACK SLIGHTLY TO SOUTHEASTERLY DURING THE AFTERNOON
HOURS VIA THE SEABREEZE. MAY SEE A MORE PRONOUNCED WIND SHIFT VERY
LATE IN THE PERIOD AS THE SURFACE RIDGE MOVES TO THE DELMARVA
AREA. SEAS REMAIN CONSISTENT AS WELL WITH 2-4 FEET.

LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 2:50 AM FRIDAY...EXPECT A MODEST NORTHEASTERLY FLOW WITH A
SLIGHT VEERING DURING THE DAYTIME HOURS VIA THE SEABREEZE AS SURFACE
HIGH PRESSURE AXIS IS OFF THE DELMARVA AREA. WIND SPEEDS SHOULD BE NO
MORE THAN 10 KNOTS. SEAS SHOULD REMAIN IN A NARROW 2-3 FOOT RANGE.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...MJC
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...MRR
Hazardous weather outlook, May 27, 12:39 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1239 PM EDT FRI MAY 27 2011

AMZ250-252-254-256-NCZ096-099-105>110-SCZ053>056-281645-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-BLADEN-COLUMBUS-
INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
1239 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL
WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-SCZ017-023-024-032-033-039-281645-
ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
1239 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 27, 11:30 AM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1130 AM EDT FRI MAY 27 2011

SCZ017-023-032-271630-
DARLINGTON-MARLBORO-FLORENCE-
1130 AM EDT FRI MAY 27 2011

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF THE PEE
DEE REGION...

AT 1129 AM EDT...SCATTERED STRONG THUNDERSTORMS WERE DEVELOPING AND
MOVING NORTHEAST AT 15 TO 20 MPH ACROSS THE PEE DEE REGION. THE
STRONGER STORMS WERE LOCATED FROM NEAR CLYDE...TO TIMMONSVILLE...TO
OLANTA...AND MAY PRODUCE WIND GUSTS TO 45 MPH...SMALL HAIL...AND
FREQUENT CLOUD TO GROUND LIGHTNING.

COMMUNITIES IN OR NEAR THE PATH OF THESE STORMS INCLUDE
BENNETTSVILLE...DARLINGTON...FLORENCE...HARTSVILLE...AUBURN...
BROWNSVILLE...CARTERSVILLE...CHAVISTOWN...CLIO...DOVESVILLE AND
DUNBAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD. STAY INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3450 8005 3449 7988 3454 7983 3460 7981
      3462 7978 3477 7994 3481 7991 3481 7967
      3463 7945 3388 7991 3388 7994 3395 7998
      3399 7990 3409 8010 3417 8015 3420 8012
      3423 8012 3436 8018 3432 8024 3437 8029

SRP
Local storm report, May 27, 12:30 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1230 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             5 NE TIMMONSVILLE       34.19N  79.88W
05/27/2011  E0.75 INCH       FLORENCE           SC   TRAINED SPOTTER

&&

EVENT NUMBER ILM1100312

ROSS
Special weather statement, May 27, 1:05 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
105 PM EDT FRI MAY 27 2011

SCZ017-023-024-032-271800-
DARLINGTON-MARLBORO-DILLON-FLORENCE-
105 PM EDT FRI MAY 27 2011

...SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT THE PEE
DEE REGION THROUGH THE MID AFTERNOON...

AT 104 PM EDT...SCATTERED STRONG THUNDERSTORMS WERE MOVING ACROSS
THE PEE DEE REGION TOWARD THE NORTHEAST AT 15 TO 20 MPH. THESE
THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS UP TO 40 MPH AND CLOUD TO GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3449 8004 3451 7998 3449 7996 3449 7988
      3454 7983 3460 7981 3462 7978 3470 7988
      3481 7978 3481 7967 3460 7943 3386 7974
      3394 7986 3434 8017

SRP
Special weather statement, May 27, 1:30 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
130 PM EDT FRI MAY 27 2011

SCZ032-033-039-271830-
MARION-FLORENCE-WILLIAMSBURG-
130 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM OVER CADES WILL MOVE INTO FLORENCE AND
MARION COUNTIES THROUGH THE MID AFTERNOON...

AT 129 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CADES AND
SURROUNDING RURAL AREAS...MOVING NORTHEAST AT 20 MPH. THIS
THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE LAKE CITY...MARION...BLUE
BRICK...CADES...CLAUSSEN...EFFINGHAM...EVERGREEN...FRIENDFIELD...
GRESHAM...HANNAH...HEBRON AND HEBRON CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS TO STAY SAFE! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3430 7962 3429 7960 3425 7956 3425 7953
      3426 7951 3413 7922 3404 7928 3403 7931
      3400 7931 3400 7933 3396 7933 3358 7960
      3380 7991

SRP
Special weather statement, May 27, 1:49 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
149 PM EDT FRI MAY 27 2011

NCZ087-SCZ024-033-271900-
ROBESON-DILLON-MARION-
149 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL AFFECT MARION DILLON AND ROBESON
COUNTIES THROUGH THE MID AFTERNOON...

AT 147 PM EDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED FROM
NEAR SELLERS TO MINTURN AND WAKULLA...MOVING NORTH AND NORTHEAST AT
15 TO 20 MPH. THESE THUNDERSTORMS WERE PRODUCING VERY HEAVY
RAINFALL...CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND
GUSTS IN EXCESS OF 30 MPH. THE THUNDERSTORMS WILL AFFECT THE AREA
AROUND RED SPRINGS TO PEMBROKE AND DILLON THROUGH 3 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3492 7897 3489 7892 3486 7892 3479 7888
      3412 7922 3424 7949 3425 7956 3426 7957
      3470 7941 3477 7934 3482 7936 3484 7935
      3484 7919 3496 7903

SRP

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:49 PM EDTSpecial Weather StatementILMRobeson71 min
May 27, 2:16 PM EDTAreal Flood AdvisoryILMRobeson119 min
May 27, 3:01 PM EDTSpecial Weather StatementILMRobeson59 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.